MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Codes Output Problem (3005); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device speed exceeds the set operational speed.Vascular access was obtained via dorsalis pedis using a 4f/5f non-boston scientific device.The target lesion was located at the right anterior tibial artery.A 1.25mm peripheral rotalink plus was selected for use.During procedure, the burr was advanced into the mid calf and fist pass was attempted but the device stalled.Subsequently, the device was backed up using dynaglide approximately 2cm and tried again, and once again the device stalled in the same location.Another attempt was made but the same thing happened.At this point, the device was removed using dynaglide and proceeded to complete the procedure using balloon angioplasty only.However, it was further noted that the maximum speed the device reached was 202,000rpm which exceeds the set operational speed of 200,000rpm.There were no complications reported and the patient did well.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The advancer, handshake connection, sheath, coil, burr and annulus were microscopically and visually examined.Visual examination revealed no damages.Microscopic examination revealed damage to the annulus.Functional testing was performed by connecting it to a console and it would stall when tested.The device was disassembled and the ultem was melted while the turbine is corroded.Inspection of the remainder of the device presented no damage or irregularities.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10778349
Report Number2134265-2020-15115
Device Sequence Number19744225
Product Code MCW
UDI-Device Identifier08714729857808
UDI-Public08714729857808
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0025949273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1